Washington, 2012Wildfire in Washington, September 5 to 11, 2012
September 5 to 11, 2012 · NWS PDT · 1 event in 1 county or zone
The Highway 141 fire was located along the east side of Hwy. 141, approximately 2 miles north of White Salmon, Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Highway 141 fire was located along the east side of Hwy. 141, approximately 2 miles north of White Salmon, Washington. The fire started at approximately 1:30pm on Wednesday, Sept. 5th. The fire was contained on September 11 after burning approximately 1,644 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 5, 9:15 AM PST, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 5, 9:15 AM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT WED SEP 5 2012
UPDATED AVIATION
.UPDATE...CURRENT FORECAST REMAINS ON TRACK WITH LITTLE TO NO
CHANGES. HAVE JUST MADE A COUPLE OF TWEAKS TO THE MAXIMUM AND
MINIMUM TEMPERATURES FOR TODAY AND TONIGHT. OTHERWISE...MOSTLY
CLEAR SKIES AND CONTINUED ABOVE NORMAL DAYTIME TEMPERATURES AND NEAR
TO SLIGHTLY BELOW NIGHT TIME TEMPERATURES...DUE TO STRONG DIURNAL
SWINGS...FOR THE REMAINDER OF THE WORK WEEK. WEBER
&&
AVIATION...18Z TAFS...VFR CONDITIONS AND SKC WILL CONTINUE WITH
LIGHT DIURNAL WINDS.
&&
.PREV DISCUSSION... /ISSUED 427 AM PDT WED SEP 5 2012/
SHORT TERM...TODAY THROUGH FRIDAY...THE REGION WILL BE IN A WEAK
FLOW REGIME BETWEEN AN UPPER LOW OFF THE NRN CALIFORNIA COAST AND A
BRANCH OF THE WESTERLIES LIFTING NORTH FROM WA INTO SOUTHERN CANADA.
WHAT THIS WILL MEAN FOR THE DAY TO DAY WEATHER THROUGH FRIDAY IS
GENERALLY CLEAR SKIES...LIGHT WINDS AND WARMER THAN NORMAL
TEMPERATURES. THERE WILL BE A FEW CLOUDS OVER WALLOWA COUNTY
THURSDAY AFTERNOON AS A WEAK WAVE MOVES THROUGH...BUT BY AND LARGE
NOT EXPECTING MUCH CLOUDS THE NEXT FEW DAYS. THERE WILL BE A LITTLE
INSTABILITY BUILDING UP THURSDAY AFTERNOON...MAINLY OVER THE MEDFORD
FORECAST AREA INTO SOUTHERN DESCHUTES COUNTY. HOWEVER...THERE DOES
NOT APPEAR TO BE ENOUGH MOISTURE TO SUPPORT THUNDERSTORMS. 78
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...HIGH PRESSURE ALOFT OVER
THE PACIFIC NORTHWEST WILL GRADUALLY BREAK DOWN FRIDAY NIGHT INTO
SUNDAY MORNING. THIS GRADUAL RIDGE BREAKDOWN WILL BE DUE TO A STRONG
GULF OF ALASKA TROUGH FORCING A WEAKER UPPER LOW ONSHORE AND INTO
THE RIDGE. OVERALL EXPECT DRY CONDITIONS FRIDAY NIGHT THROUGH SUNDAY
MORNING AS THE AIR MASS WILL REMAIN DRY. HIGH TEMPS SATURDAY
AFTERNOON SHOULD BE THE WARMEST OF THE PERIOD. WEAK ELEVATED
INSTABILITY MAY CAUSE THE DEVELOPMENT OF SOME ALTOCUMULUS CLOUDS
SATURDAY EVENING THAT WILL RACE NORTHEAST OUT OF THE AREA BY
DAYBREAK SUNDAY. FOR THE PERIOD SUNDAY AFTERNOON THROUGH MONDAY
NIGHT, DATA STILL INDICATES THE POTENTIAL FOR AN UPPER TROUGH AND
COLD FRONT TO SWING ACROSS THE REGION. AT THIS TIME THERE REMAIN
DIFFERENCES BETWEEN MODELS ON THE SPEED AND AMPLITUDE OF THE SYSTEM.
A SHARPER SYSTEM COULD PUSH SOME PRECIP EAST OF THE CASCADE WHILE A
FLATTER SYSTEM WOULD LARGELY RESULT IN DRY CONDITIONS FOR OUR AREA
OUTSIDE OF SOME NEAR CASCADE CREST SLOP OVER PRECIP. FOR NOW WILL
CONTINUE CURRENT FORECAST THAT FOLLOWS THE FLATTER SCENARIO. TEMPS
WOULD RETURN TO MORE SEASONAL VALUES MONDAY AND TUESDAY DUE TO THE
PASSAGE OF THE COLD FRONT. 90
AVIATION...PREVIOUS DISCUSSION 12Z TAFS...A MOSTLY DRY NORTHWEST
FLOW WILL KEEP CONDITIONS CLEAR AND VFR THROUGH THE NEXT 24 HOURS. A
FEW CLOUDS AROUND 9000 FT MSL WILL DRIFT TOWARDS KYKM AND KPSC LATE
IN THE PERIOD. WINDS WILL RUN LESS THAN 15 KTS AND WILL BE MOSTLY
TERRAIN DRIVEN. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 86 52 83 51 / 0 0 0 0
ALW 87 58 86 55 / 0 0 0 0
PSC 88 54 87 50 / 0 0 0 0
YKM 86 55 86 51 / 0 0 0 0
HRI 88 51 88 47 / 0 0 0 0
ELN 88 54 86 48 / 0 0 0 0
RDM 86 46 84 43 / 0 0 0 0
LGD 85 48 82 44 / 0 0 0 0
GCD 85 51 84 46 / 0 0 0 0
DLS 91 58 90 54 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/90/90
Hazardous weather outlook, Sep 5, 4:11 AM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
511 AM PDT WED SEP 5 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
061215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
511 AM PDT WED SEP 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL REMAIN OVER THE AREA WITH DRY WARM CONDITIONS
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE DRY WARM WEATHER WILL CONTINUE INTO THE WEEKEND WITH SOME
POTENTIAL FOR COOLER WEATHER THE BEGINNING OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Wildfire, East Columbia River Gorge
- When
- September 5, 12:30 PM PST to September 11, 12:00 AM PST
- Where
- East Columbia River Gorge forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 45.874, -120.789 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Massachusetts, September 5, 2012$1.5 million · 1 event
- Hail and Damaging Winds in Missouri, September 5 to 6, 2012$87,000 · 1.75 in hail · 56 events
- Flash Flood and Hail in Texas, September 5, 2012$160,000 · 1.25 in hail · 18 events
- Flash Flooding and Damaging Winds in Tennessee, September 5, 20121 injured · $96,000 · 55 kt wind · 14 events
- Flash Flood in North Carolina, September 5, 2012$100,000 · 1 event
- Hail and Damaging Winds in Arkansas, September 5 to 6, 2012$61,000 · 1 in hail · 7 events
- Lightning Strike in Maryland, September 5, 2012$75,000 · 1 event
- Damaging Winds in Illinois, September 5, 2012$38,000 · 52 kt wind · 3 events
- Damaging Wind in Indiana, September 5, 2012$40,000 · 61 kt wind · 1 event
- Lightning Strike in Alabama, September 5, 2012$40,000 · 1 event
- Flood and Damaging Winds in Kentucky, September 5, 2012$21,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Iowa, September 5, 2012$11,000 · 63 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412666.